I had an allergic reaction to cipro after being on it off an on for a month. I had diverticulitis that wouldn't heal so I was afraid to get off of the drug. I started itching (badly) and started taking benedryl with the cipro. I had a hard time getting the doctor or pharmacist to believe that I was having an allergic reaction to cipro. They both said that it was so uncommon that they though that it must be something else, like stress. When my throat and lips started swelling, they finally realized that I was indeed having an allergic reaction.
I have been a senior level executive in high stress jobs for 20 years. I don't react to stress - never have. I have been off cipro for a month, but the itching continues. It does respond to benedryl, but benedryl makes me sleepy and lowers my performance at work.
Is there anything else that I may take, and do you think that I may have liver damage from the cipro that is causing this itching.
Most likely this itching is due to ciprofloxacin allergy. You can apply an anti-itch cream or steroid cream like dermacort to the affected area. Oral antihistamine, such as zyrtec,loratidine(Claritin) etc can also be used.They are comparatively non sedating. You should take a comfortably cool bath and wear smooth-textured cotton clothing. Covering the affected area with bandages and dressings can help protect the skin and prevent scratching. You should choose mild soaps without dyes or perfumes and use a mild, unscented laundry detergent when washing clothes, towels and bedding.
If however the itching continues then definitely internal diseases like liver and kidney disorders,diabetes, iron deficiency anemia have to be probed.Liver and kidney function tests will give an idea about the condition of liver or kidneys.A consultation of an allergist or physician in that case will be the best.
Hope it helps.Take care and pls do keep us posted on how you are doing or if you have any additional queries.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.